Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 32, NWS Memphis, TN

April 3, 2007Clay County, Arkansas

NWS Memphis, TN issued this flash flood warning at Apr 3, 2007, 5:24 PM CDT for Clay County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 5:24 PM CDT (22:24 UTC)
Expired
Apr 3, 2007, 8:30 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Whole counties

County Clay County, AR

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:45 PM CDTHEAVY RAIN 0Corning, ARSTREET FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 032228
FFWMEG
ARC021-040130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
524 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS...

* UNTIL 830 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR INDICATES 2 TO 
  4 INCHES OF RAINFALL WILL OCCUR ACROSS CLAY COUNTY IN THE NEXT     
  2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUCCESS...
  ST. FRANCIS...REYNO...POLLARD...PIGGOTT...PEACH ORCHARD...
  MCDOUGAL...KNOBEL...HICKORIA...GREENWAY...DATTO AND CORNING.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3650 9017 3639 9008 3629 9007 3624 9012
      3621 9025 3627 9031 3627 9077 3649 9078

$$
1 follow-up statement
000 
WGUS74 KMEG 040007
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
706 PM CDT TUE APR 3 2007

ARC021-040016-
CLAY AR-
706 PM CDT TUE APR 3 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CLAY COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS 
THE WARNED AREA.  CLAY COUNTY SHERIFF DOES NOT REPORT ANY FLOODING 
AT THIS TIME...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3650 9017 3639 9008 3629 9007 3624 9012
      3621 9025 3627 9031 3627 9077 3649 9078

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 1:53 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 3, 1:53 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT TUE APR 3 2007

.DISCUSSION...
STILL LOOKING AT A RISK OF SEVERE WEATHER...LIKELY MOVING THROUGH
THE MIDSOUTH LATE AFTERNOON/EVENING AHEAD OF A STRONG COLD FRONT.

18Z LZK SOUNDING AND LATE MORNING AIRCRAFT SOUNDINGS AT MEMPHIS
INDICATE A WARM LAYER AT 900 MB TO 750 MB...EFFECTIVELY CAPPING
DEEP MOIST CONVECTION. THIS CAP IS GRADUALLY ERODING...AS SURFACE
TEMPS OVER NORTHERN AR REACH THE LOWER 80S WITH DEWPOINTS IN THE
MID 60S. GOES VISIBLE IMAGERY INDICATED LINEAR ORIENTED TOWERING
CU DEVELOPING OVER THIS AREA... AHEAD OF THE FRONT WHICH ROUGHLY
EXTENDED ALONG INTERSTATE 44 AT DISCUSSION TIME.

EXPECT A MULTI SEGMENT LINEAR MCS TO BECOME BETTER ORGANIZED OVER
THE OZARKS LATE THIS AFTERNOON WHICH SHOULD MOVE THROUGH THE
MIDSOUTH THIS EVENING. 18Z SPC MESOANALYSIS ESTIMATED CAPES WERE
APPROACHING 2000 J/KG OVER THE MIDSOUTH. WITH MARGINAL SHEAR...LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREATS. GIVEN THE HIGH INSTABILITY...AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT NEAR BOUNDARIES AND OTHER LOCALIZED SOURCES OF
HIGHER HELICITY. WHAT TORNADO THREAT THERE IS SHOULD DECREASE
BY LATE EVENING AS INSTABILITY MODERATES.

POST FRONTAL AIRMASS CHANGE WILL BE DRAMATIC... COURTESY OF
SIGNIFICANTLY COOLER AND DRIER CANADIAN AIR. VERY LOW DEWPOINTS
AND LIGHT WINDS WILL LIKELY RESULT IN SUBFREEZING MINIMUM TEMPS
THIS WEEKEND. SOME QUESTION PERSISTS CONCERNING THE AMOUNT OF MID
AND HIGH CLOUDS...BUT THE LOW DEWPOINTS REMAIN AND WINDS SHOULD BE
LIGHT BY LATE THURSDAY. 1000 TO 500 MB THICKNESSES OF 5220 M ARE
CERTAINLY UNUSUAL FOR EARLY/MID APRIL. WILL MENTION MORNING FROST
IN THE WEEKEND PERIODS AND MAINTAIN MENTION OF POSSIBLE FREEZING
TEMPS IN THE HAZARDOUS WEATHER OUTLOOK.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  50  63  40  60 /  70   0   0   0
MKL  47  61  30  56 /  70   0   0   0
JBR  47  62  35  57 /  40   0   0   0
TUP  56  66  37  59 /  80   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 3, 2:55 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT TUE APR 3 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041030-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
255 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER MOST OF THE MIDSOUTH. THE MODERATE RISK AREA IS ROUGHLY
NORTH OF A CLARKSDALE TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF
SEVERE WEATHER EXISTS SOUTH OF THIS LINE.

A STRONG COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS EVENING AND
EARLY WEDNESDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
OCCUR ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE
EXPECTED...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY IN THE MODERATE
RISK AREA. STORMS WILL LIKELY AFFECT NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL BETWEEN 3 PM AND 7 PM...AND WESTERN TENNESSEE
BETWEEN 4 PM AND 10 PM. THE STORMS WILL LIKELY IMPACT NORTHEAST
MISSISSIPPI BETWEEN 8 PM AND 1 AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLDER AIR WILL MOVE IN BEHIND THE FRONT AND REMAIN OVER THE
MIDSOUTH THROUGH FRIDAY. TEMPERATURES THURSDAY AND FRIDAY MORNINGS
COULD BE NEAR THE FREEZING POINT. OVER THE WEEKEND...FREEZING LOW
TEMPERATURES ARE LIKELY ACROSS MUCH OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...
THROUGH THE EVENING.

PWB

In the hours before

Special weather statement, Apr 3, 4:15 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT TUE APR 3 2007

ARZ008-032145-
RANDOLPH AR-
415 PM CDT TUE APR 3 2007

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY.

AN APPROACHING SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL
SIZE HAIL AND 60 MPH WINDS WAS LOCATED JUST NORTH OF RANDOLPH COUNTY
ARKANSAS 415 PM CDT. THE STORM WAS MOVING SOUTHEAST AT 30 MPH.

THIS STORM MAY MOVE INTO NORTHEAST RANDOLPH COUNTY IN THE NEXT 15
MINUTES.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 3, 5:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
505 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             MAYNARD                 36.42N 90.90W
04/03/2007  E1.00 INCH       RANDOLPH           AR   PUBLIC

&&

SVR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:23 PM CDTSevere Thunderstorm WarningMEGClay, Randolph67 min
Apr 3, 4:54 PM CDTSevere Thunderstorm WarningMEGLawrence66 min
Apr 3, 5:25 PM CDTTornado WarningMEGClay50 min
Apr 3, 5:30 PM CDTSevere Thunderstorm WarningMEGRandolph30 min
Apr 3, 5:35 PM CDTSevere Thunderstorm WarningMEGGreene55 min
Apr 3, 6:29 PM CDTSevere Thunderstorm WarningMEGGreene31 min
Apr 3, 6:35 PM CDTSevere Thunderstorm WarningMEGCraighead40 min
Apr 3, 6:51 PM CDTTornado WarningMEGCraighead24 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.